Table of Contents Author Guidelines Submit a Manuscript
Corrigendum

A corrigendum for this article has been published. To view the corrigendum, please click here.

Case Reports in Urology
Volume 2014, Article ID 136984, 6 pages
http://dx.doi.org/10.1155/2014/136984
Case Report

Amiodarone Induced Hyponatremia Masquerading as Syndrome of Inappropriate Antidiuretic Hormone Secretion by Anaplastic Carcinoma of Prostate

1Department of Endocrinology, Post Graduate Institute of Medical Education and Research, Nehru Hospital, 4th Floor, F Block, Chandigarh 160012, India
2Department of Urology, Post Graduate Institute of Medical Education and Research (PGIMER), Chandigarh 160012, India
3Department of Histopathology, Post Graduate Institute of Medical Education and Research, Chandigarh 160012, India
4Department of Laboratory Medicine and Surgical Pathology, St. Michael’s Hospital, Room 2-101V, 30 Bond Street, Toronto, ON, Canada M5B 1W8

Received 31 January 2014; Accepted 2 March 2014; Published 8 April 2014

Academic Editor: Ravishankar Jayadevappa

Copyright © 2014 Pinaki Dutta et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. B. Schwartz, W. Bennett, S. Curelop, and F. C. Bartter, “A syndrome of renal sodium loss and hyponatremia probably resulting from inappropriate secretion of antidiuretic hormone,” The American Journal of Medicine, vol. 23, no. 4, pp. 529–542, 1957. View at Google Scholar · View at Scopus
  2. S.-P. Chen, C.-H. Peng, and Y.-S. Yang, “Syndrome of inappropriate antidiuretic hormone secretion as an initial presentation of prostate cancer: a poor prognosis sign,” The Endocrinologist, vol. 19, no. 4, pp. 177–178, 2009. View at Publisher · View at Google Scholar · View at Scopus
  3. K. Belton and S. H. L. Thomas, “Drug-induced syndrome of inappropriate antidiuretic hormone secretion,” Postgraduate Medical Journal, vol. 75, no. 886, pp. 509–510, 1999. View at Google Scholar · View at Scopus
  4. B. A. Liu, N. Mittmann, S. R. Knowles, and N. H. Shear, “Hyponatremia and the syndrome of inappropriate secretion of antidiuretic hormone associated with the use of selective serotonin reuptake inhibitors: a review of spontaneous reports,” Canadian Medical Association Journal, vol. 155, no. 5, pp. 519–527, 1996. View at Google Scholar · View at Scopus
  5. P. N. Weissman, L. Shenkman, and R. I. Gregerman, “Chlorpropamide hyponatremia: drug-induced inappropriate antidiuretic-hormone activity,” The New England Journal of Medicine, vol. 284, no. 2, pp. 65–71, 1971. View at Google Scholar · View at Scopus
  6. D. H. Ellison and T. Berl, “Clinical practice. The syndrome of inappropriate antidiuresis,” The New England Journal of Medicine, vol. 356, no. 20, pp. 2064–2072, 2007. View at Publisher · View at Google Scholar · View at Scopus
  7. M. Odeh, E. Schiff, and A. Oliven, “Hyponatremia during therapy with amiodarone,” Archives of Internal Medicine, vol. 159, no. 21, pp. 2599–2600, 1999. View at Publisher · View at Google Scholar · View at Scopus
  8. A. I. M. Ruiz, A. C. Elipe, E. G. Vega, J. J. G. Martinez, E. V. Lopez, and C. G. Fernandez, “Pancreatitis and inappropiate ADH secretion syndrome associated with amiodarone,” Anales de Medicina Interna, vol. 13, no. 3, pp. 125–126, 1996 (Spanish). View at Google Scholar · View at Scopus
  9. G. P. Patel and J. B. Kasiar, “Syndrome of inappropriate antidiuretic hormone-induced hyponatremia associated with amiodarone,” Pharmacotherapy, vol. 22, no. 5, pp. 649–651, 2002. View at Google Scholar · View at Scopus
  10. M. K. Aslam, C. Gnaim, J. Kutnick, R. C. Kowal, and D. K. Mcguire, “Syndrome of inappropriate antidiuretic hormone secretion induced by amiodarone therapy,” Pacing and Clinical Electrophysiology, vol. 27, no. 6, pp. 831–832, 2004. View at Google Scholar · View at Scopus
  11. H. Ikegami, T. Shiga, T. Tsushima, T. Nirei, and H. Kasanuki, “Syndrome of inappropriate antidiuretic hormone secretion (SIADH) induced by amiodarone: a report on two cases,” Journal of Cardiovascular Pharmacology and Therapeutics, vol. 7, no. 1, pp. 25–28, 2002. View at Publisher · View at Google Scholar · View at Scopus
  12. S. Paydas, F. Araz, and M. Balal, “SIADH induced by amiodarone in a patient with heart failure,” International Journal of Clinical Practice, vol. 62, no. 2, p. 337, 2008. View at Publisher · View at Google Scholar · View at Scopus
  13. E. Shavit and Y. Sherer, “Hyponatremia induced by amiodarone therapy,” Israel Medical Association Journal, vol. 9, no. 7, pp. 564–565, 2007. View at Google Scholar · View at Scopus
  14. S. Singla, A. L. Strobel, A. J. Deshmukh, and H. Paydak, “Amiodarone-related hyponatremia: rare but potentially lethal,” American Journal of Therapeutics, vol. 20, no. 5, pp. 564–565, 2013. View at Publisher · View at Google Scholar · View at Scopus
  15. F. Afshinnia, N. Sheth, and R. Perlman, “Syndrome of inappropriate antidiuretic hormone in association with amiodarone therapy: a case report and review of literature,” Renal Failure, vol. 33, no. 4, pp. 456–458, 2011. View at Publisher · View at Google Scholar · View at Scopus
  16. L. Pham, A. J. Shaer, and T. Marnejon, “Hyponatremia—a rare but serious complication of amiodarone: a case report and review of literature,” Case Reports in Nephrology and Urology, vol. 3, no. 1, pp. 46–50, 2013. View at Publisher · View at Google Scholar
  17. G. Deltour, F. Binon, R. Tondeur et al., “Studies in the benzofuran series—VI. Coronary-dilating activity of alkylated and aminoalkylated derivatives of 3-benzoylbenzofuran,” Archives Internationales de Pharmacodynamie et de Thérapie, vol. 139, pp. 247–254, 1962 (French). View at Google Scholar · View at Scopus
  18. G. Gill, B. Huda, A. Boyd et al., “Characteristics and mortality of severe hyponatraemia—a hospital-based study,” Clinical Endocrinology, vol. 65, no. 2, pp. 246–249, 2006. View at Publisher · View at Google Scholar · View at Scopus
  19. J. G. Verbalis, S. Adler, R. W. Schrier, T. Berl, Q. Zhao, and F. S. Czerwiec, “Efficacy and safety of oral tolvaptan therapy in patients with the syndrome of inappropriate antidiuretic hormone secretion,” European Journal of Endocrinology, vol. 164, no. 5, pp. 725–732, 2011. View at Publisher · View at Google Scholar · View at Scopus